Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 12, 2001, 9:16 PM EDT for Ritchie County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 13, 2001, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 130116 FFWRLX WVC085-130415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 916 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RITCHIE COUNTY IN WEST VIRGINIA... * UNTIL 1215 AM EDT... * AT 906 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN 6 MILES SOUTH OF PULLMAN...OR ABOUT 9 MILES SOUTHEAST OF HARRISVILLE...MOVING NORTHEAST AT 15 MPH. HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO PUSH TOWARDS RITCHIE COUNTY. DOPPLER RADAR INDICATES TWO INCHES OF RAINFALL IN THE WESTERN AND EASTERN ENDS OF THE COUNTY HAS ALREADY FALLEN. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...HUGHES RIVER PUBLIC HUNTING AREA...AND CISCO. FURTHER EAST BE ON THE LOOKOUT IN...GOFFS...AND HAZELGREEN. <<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGcH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3917 8130 3903 8104 3912 8087 3933 8100
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:40 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 12, 7:40 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT TUE JUN 12 2001 QUICK UPDATE TO ADD CHANCE OF SHOWERS/TSTMS TONIGHT ACROSS ALL BUT EXTREME SRN WV AND SW VA ZONES. NEW CELLS CONT TO FIRE TO SOUTH OF TSTMS ACROSS OH AND NRN WV. ALSO RAISED POPS A BIT ACROSS THE NRN HALF OF CWA FOR TONIGHT. NO OTHER CHANGES PLANNED. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
In the hours before
Local storm report, Jun 12, 8:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0818 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM MARIETTA OH .75 INCH HAIL
06/12/01 WASHINGTON EVENT OCCURRED BETWEEN
D 0807 PM AND 0822 PMLocal storm report, Jun 12, 8:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
839 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 2 W ALBANY OH 1.00 INCH HAIL
06/12/01 ATHENS REPORTED BY
SPOTTERSLocal storm report, Jun 12, 8:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0846 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM SAINT MARYS WV PEA SIZE HAIL
06/12/01 PLEASANTS EVENT OCCURRED BETWEEN
b 0829 PM AND 0844 PMLocal storm report, Jun 12, 8:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0852 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0851 PM PARKERSBURG WV .50 INCH HAIL
06/12/01 WOOD EVENT OCCURRED BETWEEN
5 0836 PM AND 0851 PMLocal storm report, Jun 12, 9:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0913 PM EDT TUE JUN 12 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM POMEROY OH .75 INCH HAIL
06/12/01 MEIGS EVENT OCCURRED BETWEEN
0857 PM AND 0912 PMSpecial weather statement, Jun 12, 9:14 PM EDT, 2 minutes before
OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-031-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 914 PM EDT TUE JUN 12 2001 THE THREAT OF SEVERE THUNDERSTORMS FOR PERRY AND MORGAN COUNTIES IN OHIO HAS DIMINISHED GREATLY AND THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THESE COUNTIES. HOWEVER...HEAVY RAIN PRODUCED BY THE STORMS PROMPTED THE ISSUANCE OF A FLASH FLOOD WARNING FOR PERRY COUNTY UNTIL MIDNIGHT TONIGHT. STRONG THUNDERSTORMS FURTHER SOUTH AND EAST ACROSS SOUTHEASTERN OHIO...AND NORTHERN AND NORTHWESTERN WEST VIRGINIA CONTINUE TO PRODUCE SOME HEAVY RAIN...GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE SOUTHEASTWARD THROUGH THIS AREA BETWEEN 920 PM AND 11 PM. .END/ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 46 min |
| Jun 12, 9:03 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt | 27 min |
| Jun 12, 9:39 PM EDT | Flash Flood Warning | RLX | Wirt | 3 hr |
| Jun 13, 1:37 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jun 13, 2:56 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.